MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PEEK SWIVELOCK C; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, PEEK SWIVELOCK C; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2323PSLC
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Pain (1994); Swelling (2091); Tissue Damage (2104)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the patient's spouse that patient had undergone rotator cuff repair surgery on (b)(6) 2017.Post surgery the patient became tender with pain on touch at the shoulder and approximately 4 weeks post surgery it was noticed the incision felt moist.Surgeon drew fluid from the incision site and culture came back negative.Patient was put on antibiotics as a precaution.The incision site became swollen and red and had to be drained.At that time pus was found and patient was kept on antibiotics.The incision site continue to show drainage and cultures continued to come back negative.On (b)(6)2017 surgeon performed a second surgery to remove all implants from the (b)(6) 2017 procedure.Surgeon informed patient that when he moved under the deltoid he found significant pus and found that some of the rotator cuff muscle had been eaten away (patient's wife's description).Culture was again negative.Patient was put on iv antibiotics for 4 weeks.Additional information obtained (b)(6) 2017 from patient billing records: patient's implants were four ar-2323pslc, peek swivelock c suture anchors.

Brand Name
SUTURE ANCHOR, PEEK SWIVELOCK C
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6731368
Report Number1220246-2017-00280
Device Sequence Number1371339
Product Code MAI
UDI-Device Identifier00888867026797
UDI-Public00888867026797
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2323PSLC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR